MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-06-200-120
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during treatment of a chronic total occlusion of the right mid superficial femoral artery with a calcified, fibrous plaque lesion (160 mm length, 50% stenosis, 6 mm diameter), the protege ef v10 stent would not deploy.The stent struts were barely exposed and had not begun to flower in the body, and the nosecone appeared to be missing from the stent.The nosecone was not located outside the patient.Runoff imaging was obtained without flow defect, and angiography was performed, though an image in the patient's body was not saved.The vessel was crossed and pre-dilated with a nanocross balloon, a spider fx was placed at the mid popliteal artery, and three passes were made with a turbohawk m device.The vessel was post-dilated with a pacific plus percutaneous transluminal angioplasty balloon, and the spider was removed.When the stent would not deploy, video assistance was sought.The stent was removed from the patient and deployment was attempted outside the body, but the stent could not be deployed.Much more of the stent was exposed after removal than was visualized on angiography.The technical staff stated confidence that the nosecone was in place when the stent was loaded on the wire.No future treatment was required, no sign of embolization of the nosecone and successfully deployed another stent (protege everflex 6 x 200 x 120 stent).No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis the device was returned in a deployed state with the manifold safety locking pin mechanism loosened and a portion of stent observed to be exposed, the device was identified as 200mm from the strain relief, approx 9mm of the stent was exposed from the device, the device returned with no tip, upon visual inspection, it was noted that the stainless-steel push rod between the grip spaces was bent which indicates the excessive force used it was also noted that the nylon spline coming way from push rod a 20cc water filled syringe was used to flush the device through both the annual spaces, it flushed through both the spaces, an in-house 0.035¿ guidewire was used for guidewire loading check, and it was unable to advance through the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information stent was attempted to be deployed (over a plain wire) when it was in the patient at the desired location for deployment.Image analysis: two still angiogram images were provided for review.The images are photos of still angiogram images on a screen and are poor quality.The first image (547419) shows angiographic imaging of the diffusely mildly diseased right superficial femoral artery with branching collateral vessels.It is unclear if intervention has been performed before this image.The second image (547417) demonstrates angiographic imaging of the sfa more proximally with improved contrast filling.A guidewire is visualized coursing through the vessel in both images.It is unclear if intervention has been performed before this image.There are no detached components visualized within the superficial femoral artery.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24209289
Report Number2183870-2026-00045
Device Sequence Number15859324
Product Code FGE
UDI-Device Identifier00821684059999
UDI-Public(01)00821684059999(17)280606(10)C119783
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRB35-06-200-120
Device Lot NumberC119783
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/25/2026
03/24/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date03/23/2026
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight97 KG